MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 8MM X 35CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF180835
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by healthcare professional, during a coil embolization to the internal iliac artery, the physician attempted to detach a 8mm x 35cm deltafill18 coil (dlf180835, l14543) but it was not able to be detached when using a enpower control cable (ecb00018200,l16081).The battery of a control box was full, the green system ready light illuminated, and the beep sound was heard as usual.The detachment button was depressed three times, but the same issue continued.The complaint cable was replaced with another cable, but the same issue continued.The second cable did not successfully detach the coil.The physician replaced the complaint coil with another coil and it detached, there was no report of patient injury.The customer states there is no additional information available.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by healthcare professional, during a coil embolization to the internal iliac artery, the physician attempted to detach an 8mm x 35cm deltafill18 coil (dlf180835, l14543) but it was not able to be detached when using an enpower control cable (ecb00018200, l16081).The battery of the control box was full, the green system ready light illuminated, and the beep sound was heard as usual.The detachment button was depressed three times, but the same issue continued.The complaint cable was replaced with another cable, but the same issue continued.The second cable did not successfully detach the coil.The physician replaced the complaint coil with another coil and it detached, there was no report of patient injury.The customer states there is no additional information available.No additional information is available.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.A manufacturing record evaluation was performed for the finished device l14543 number, and no non-conformances related to the reported complaint condition were identified.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - failure to detach¿ could not be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint devices; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
DELTAFILL18 8MM X 35CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9401167
Report Number3008114965-2019-01259
Device Sequence Number484627
Product Code KRD
UDI-Device Identifier10886704077220
UDI-Public10886704077220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberDLF180835
Device Catalogue NumberDLF180835
Device Lot NumberL14543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer01/07/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONTROL CABLE.; ENPOWER CONTROL CABLE.